MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 26 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 26 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302600
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to left hip pain.X-rays showed signals of poly wear.Liner and head were removed and replaced.Hip was reduced and stable.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to left hip pain.X-rays showed sings of poly wear.Liner and head were removed and replaced.Hip was reduced and stable.The affected cobalt chrome femoral head and reflection xlpe liner, used for treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Batch number was not provided for the liner, thus no review can be completed.Our investigation including a review of the manufacturing records for the femoral head did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual products involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HD 26 + 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9068752
Report Number1020279-2019-03377
Device Sequence Number14393208
Product Code LPH
UDI-Device Identifier03596010194077
UDI-Public03596010194077
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71302600
Device Lot Number02AM02425
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;